Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Prolonged heavy bleeding. Prescribed norethisterone, chances of uterine fibroids. Causes for bleeding?

hi i had period like bleeding that lasted for over 5 weeks and was prescribed norethisterone tablets 3 times a day for 10 days i stopped taking them 3 days ago and the bleeding has started again just as heavy all the tests the dr has done so far have been negative but she has requested a scan as after an internal examination she said it felt like possible fbroids i was wondering whether this sounded normal and if it is fbroids what kind of treatment i would be looking at as im in agony and am exhausted now. thanks
Asked On : Thu, 4 Oct 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Bleeding for over 5 weeks will cause severe weakness to you and great impact on your general health, so, do not try to avoid the condition. As your doctor indicating towards fibroid uterus which can cause prolonged bleeding depending on location. You should also go for USG of abdomen, MRI for size & location, hystero salpingography and total blood count. Meet a gynaecologist with the results. Doctor will prescribe you some medicines like NSAIDs for pain relief, Tranexamic acid to control heavy bleeding, some hormonal pills to reduce the size of fibroid and if necessary then surgical treatment like uterine artery embolization, myomectomy or even Hysterectomy. follow your doctor's instruction.
Thank you for consulting HCM.
Answered: Fri, 4 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor